Cold/Wind Chill, Bennington
- When
- January 2, 7:00 PM EST to January 4, 9:00 AM EST
- Where
- Bennington forecast zone
- Reported by
- ASOS
- Coordinates
- 43.036, -73.093 (the zone’s center; the record gives no point)
In the midst of a long duration snow event, northerly winds transported very cold air moved into the region from Canada on Thursday, January 2nd. Temperatures fell through the entire day, with many areas below zero by late in the day, even with snow falling.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
In the midst of a long duration snow event, northerly winds transported very cold air moved into the region from Canada on Thursday, January 2nd. Temperatures fell through the entire day, with many areas below zero by late in the day, even with snow falling.
Temperatures continuned to hold steady or slowly fall into Friday morning on January 3rd. With winds picking up on Thursday night into Friday due a strengthening area of low pressure off the eastern seaboard, winds chill values became dangerously low. Wind chill values dropped below -20 degrees by Friday morning over much of the region.
Wind chill values remained very low, even behind the storm through the day on Friday. With very cold temperatures continuing on Friday night, wind chill values continued to be -20 to -40 degrees in many locations. Winds finally became calm by early Saturday morning on January 4th, although the frigid temperatures continued to make for dangerous conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 2, 6:11 PM EST, 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EST THU JAN 2 2014
.SYNOPSIS...
LOW PRESSURE WILL REFORM OFF THE MID ATLANTIC COAST THIS
EVENING...AND MOVE NORTHEAST INTO TOMORROW. THIS WILL ALLOW FOR A
PROLONGED PERIOD OF SNOW ACROSS THE REGION THROUGH TOMORROW
MORNING. VERY COLD AIR WILL ACCOMPANY THIS SNOW...ESPECIALLY
ACROSS NORTHERN AND HIGH TERRAIN PORTIONS OF THE REGION...WITH
DANGEROUSLY COLD WIND CHILL VALUES. DRY...BUT CONTINUED COLD
WEATHER WILL BE IN PLACE ON SATURDAY...BEFORE ANOTHER STORM
THREATENS THE REGION FOR SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 6150 PM EST...SNOW IS FALLING ACROSS ALL AREAS AT THE RATE
OF AT LEAST A QUARTER INCH PER HOUR. A BAND OF ENHANCED
ISENTROPIC LIFT ALONG THE I-88 CORRIDOR TO CAPITAL DISTRICT IS
PRODUCING AN INCH PER HOUR. THIS BAND IS EXPANDING AGAIN...AND
SPREADING NORTHEAST INTO SVT.
MEANWHILE SFC CENTER JUMP IS IN PROGRESS AS SFC LOW ORGANIZES OFF
SNJ. SAT IMAGERY SHOWS EXPANDING BAROCLINIC LEAF FM E NYS SW INTO
PA/CNTRL VA...LIFTING NE. THIS IS RESULTING IN INCRG SNOWFALL
RATES OVER EPA AND SNJ...WHICH WILL OVERSPREAD S AREAS OF FCA NEXT
FEW HRS.
THIS SNOW IS LARGELY DUE TO A COMBINATION OF MID LEVEL
FRONTOGENETICAL FORCING...AND ISENTROPIC LIFT/MOST NOTABLE ALONG
THE 280 K SFC.
OVER THE NEXT FEW HOURS...WE EXPECT WIDESPREAD LIGHT TO MODERATE
SNOW TO CONTINUE ACROSS THE REGION...WITH A FEW POCKETS OF HEAVY
SNOW POSSIBLE. SNOWFALL RATES WILL LIKELY APPROACH ONE INCH PER
HOUR IN MANY AREAS...AND SOME LOCALLY HIGHER SNOWFALL RATES WILL
BE POSSIBLE...ESP ALONG I-88 CORRIDOR INTO CAP DISTRICT AND S VT.
LATER THIS EVENING...MOST LIKELY BETWEEN 11 PM AND 2 AM...THE
AREA OF MODERATE SNOW WITH SOME POCKETS OF HEAVIER SNOW WILL
GRADUALLY BEGIN TO SINK SOUTHWARD...AS THE LEADING EDGE OF A LOW
LEVEL EASTERLY 925-850 40+ KT JET ALSO PIVOTS SOUTHWARD ALONG WITH
THE UPR LVL FORCING ASSOC WITH THE BAROCLINIC LEAF. THE SNOW
SHOULD BECOME MORE INTERMITTENT ACROSS NORTHERN AREAS DURING THIS
TIME...AND THEN BETWEEN 2 AM AND 6 AM FURTHER SOUTHWARD.
AS FOR SNOWFALL AMTS OVERNIGHT...FOR AREAS NORTH OF THE MOHAWK
RIVER...EXPECT AN ADDITIONAL 3-6 INCHES...WHICH INCLUDES THE
MOHAWK VALLEY REGION...THE LAKE GEORGE/SARATOGA REGION...SOUTHERN
VT...AND THE NORTHERN BERKSHIRES. FURTHER SOUTH AND
EAST...INCLUDING THE GREATER CAPITAL DISTRICT...SCHOHARIE
VALLEY...EASTERN CATSKILLS...NW CT AND THE CENTRAL AND SOUTHERN
BERKSHIRES...EXPECT AN ADDITIONAL 4-8 INCHES THROUGH DAYBREAK.
NORTH TO NORTHEAST WINDS WILL INCREASE OVERNIGHT...WITH SPEEDS OF
10-20 MPH DEVELOPING...ALONG WITH SOME HIGHER GUSTS OF 25-30
MPH...ESP ACROSS HIGHER TERRAIN. GIVEN THE DRY CONSISTENCY OF THE
SNOW...WE EXPECT AREAS OF BLOWING SNOW TO DEVELOP.
GIVEN THAT CURRENT TEMPS ARE ALREADY GENERALLY IN THE ZERO TO 10
ABOVE RANGE IN MOST AREAS...HAVE SIDED WITH THE COLDER MAV MOS FOR
MIN TEMPS OVERNIGHT...WITH TEMPS FALLING TO BETWEEN ZERO AND 10
BELOW FOR MOST AREAS FROM ALBANY N...W AND NE...WITH SOME 10 TO 15
BELOW READINGS ACROSS THE SOUTHERN ADIRONDACKS. FURTHER
SOUTH...EXPECT MIN TEMPS TO FALL GENERALLY TO BETWEEN ZERO AND 10
ABOVE ACROSS THE MID HUDSON VALLEY AND NW CT. WIND CHILL VALUES
WILL LIKELY REACH 15 TO 25 BELOW IN MANY AREAS...EXCEPT 10 T0 20
BELOW ACROSS PORTIONS OF THE MID HUDSON VALLEY. WIND CHILL
ADVISORIES/WARNINGS HAVE BEEN INCORPORATED INTO THE ONGOING WSW
STATEMENTS EXCEPT FOR THE WESTERN ADIRONDACKS...WHERE WIND CHILL
WARNINGS REMAIN IN EFFECT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
FRIDAY...SOME LINGERING SNOW SHOWERS SHOULD BE ONGOING FOR AREAS
NEAR AND E OF THE HUDSON RIVER...BEFORE GRADUALLY TAPERING OFF
FROM W TO E BY MID TO LATE MORNING. ADDITIONAL SNOWFALL AMTS
DURING THIS TIME SHOULD GENERALLY BE ONE INCH OR LESS.
OTHERWISE...SOME CLEARING IS EXPECTED DURING THE AFTERNOON. BRISK
W/NW WINDS WILL GUST TO 20-25 MPH AT TIMES. THIS WILL LEAD TO WIND
CHILL VALUES IN THE -10 TO -20 RANGE IN MOST AREAS IN THE
AFTERNOON...EXCEPT -20 TO -25 ACROSS HIGHER ELEVATIONS. ADDITIONAL
WIND CHILL STATEMENTS WILL LIKELY BE NEEDED FOR FRI
AFTERNOON/EVENING.
FRIDAY NIGHT...GENERALLY CLEAR SKIES...DIMINISHING WINDS...AND A
FRESH...DEEP SNOWCOVER SHOULD ALLOW TEMPS TO PLUMMET. HAVE
EITHER SIDED WITH...OR WENT BELOW THE COLDEST MOS GUIDANCE...WITH
WIDESPREAD SUBZERO TEMPS LIKELY. SOME TEMPS WILL LIKELY FALL TO
BETWEEN -20 AND -30 ACROSS THE LAKE GEORGE/SARATOGA REGION...AND
THE SOUTHERN ADIRONDACKS...AS WELL AS HIGHER ELEVATIONS ACROSS
WESTERN NEW ENGLAND. TEMPS WILL ALSO FALL INTO THE -5 TO -15 RANGE
IN MOST OTHER AREAS.
SAT-SAT NT...GENERALLY FAIR...BUT QUITE COLD. SAT MAX TEMPS ONLY
SHOULD REACH THE TEENS AND LOWER 20S...AND MIN TEMPS FALLING INTO
THE SINGLE DIGITS AND LOWER TEENS. SNOW SHOWERS COULD REACH THE
WESTERN ADIRONDACKS LATE SAT NT...IN ASSOCIATION WITH A SURGE OF
MID LEVEL WARM ADVECTION.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
ANOTHER SIGNIFICANT STORM SYSTEM WITH A MIX OF WINTRY PRECIPITATION
BECOMING INCREASINGLY LIKELY SUNDAY NIGHT INTO MONDAY...
COLD TEMPERATURES AND DANGEROUSLY LOW WIND CHILLS SET TO RETURN FOR
THE MIDDLE OF NEXT WEEK...
AT THE START OF THE LONG TERM PERIOD...ANOTHER POWERFUL AND DYNAMIC
SYSTEM WILL BE TAKING SHAPE AS EMBEDDED PIECES OF SHORTWAVE ENERGY
CARVE A DEEP UPPER-LEVEL TROUGH ACROSS THE CENTRAL PLAINS. LATEST
LONG RANGE GUIDANCE INDICATES A RATHER IMPRESSIVE NORTHERN STREAM PV
ANOMALY BEING INGESTED INTO THIS DEVELOPING SYSTEM...ALLOWING FOR A
POTENT SURFACE LOW TO DEVELOP. AHEAD OF THIS SURFACE LOW...GULF
MOISTURE WILL BE ENTRAINED NORTHWARDS AS NORTHERN AND SOUTHERN
STREAM ENERGY BEGIN TO PHASE DURING THE DAY SUNDAY.
THIS SURFACE LOW WILL MOVE NORTHEAST TOWARDS THE GREAT LAKES
REGION...BRINGING ANOTHER POTENTIAL SIGNIFICANT WINTER STORM TO THAT
REGION. HOWEVER...LONG RANGE GUIDANCE CONTINUES TO STRUGGLE WITH THE
TRACK AND TIMING OF THE SURFACE LOW...WITH THE ULTIMATE EVOLUTION
HINGING ON SHORTWAVE ENERGY MOVING ABOUT THE BASE OF THE UPPER-LEVEL
TROUGH...WHICH CAN PROVE CHALLENGING TO DISCERN 3-5 DAYS OUT IN
MODEL RUNS WHERE LARGE AMPLITUDE WAVES ARE TRYING TO BE ANALYZED.
HOWEVER...BOTH THE 12Z ECMWF...GFS AND GEFS ARE SLOWLY COMING INTO
BETTER AGREEMENT WITH THE SURFACE LOW TRACKING ACROSS CENTRAL NEW
YORK...WITH POSSIBLE DEVELOPMENT OF A WEAK COASTAL LOW AS WELL AS
ADDITIONAL SHORTWAVE ENERGY EJECTS OUT OF THE MAIN UPPER-LEVEL
TROUGH. STRONG LOW-LEVEL WARM AIR ADVECTION AND ISENTROPIC LIFT WILL
PRECEDE THE ARRIVAL OF THE SURFACE LOW RESULTING IN CHANCES FOR SNOW
SHOWERS DURING THE DAY SUNDAY. HIGHS SUNDAY WILL GENERALLY RANGE
FROM THE UPPER 20S TO MID 30S.
PRECIPITATION TYPE THEN BECOMES QUITE TRICKY FOR SUNDAY NIGHT INTO
MONDAY. COMPLICATING MATTERS ARE A NEGATIVE NAO AND DEEP SNOWPACK
ACROSS THE REGION...WHICH WOULD FAVOR A COLDER SOLUTION. WILL FAVOR
A COLDER SOLUTION AS A STRONG NORTHERLY AGEOSTROPHIC LOW-LEVEL WIND
WILL LIKELY BE IN PLACE GIVEN THE STRONG DYNAMICS OF THIS SYSTEM
DESPITE STRONG WARM AIR ADVECTION ALOFT.
HAVE GONE WITH LIKELY POPS ACROSS THE ENTIRE FORECAST AREA BEGINNING
SUNDAY NIGHT WITH THE EXACT PRECIPITATION TYPE BEING DEPENDENT ON
THE ULTIMATE SURFACE LOW TRACK. REGARDLESS...IT APPEARS INCREASINGLY
LIKELY THAT A MIXED PRECIPITATION EVENT WILL IMPACT MUCH OF THE
AREA...WITH THE POTENTIAL FOR SNOW/SLEET/FREEZING RAIN FROM THE
CAPITAL DISTRICT SOUTH AND PRIMARILY SNOW FURTHER TO THE NORTH AS
SURFACE TEMPERATURES FALL TO NEAR OR SLIGHTLY BELOW FREEZING WITH
850 HPA TEMPS APPROACHING +2-3C.
THIS STORM SYSTEM WILL BE QUICK MOVER...WITH A COLD FRONTAL PASSAGE
EARLY MONDAY MORNING. AS TEMPERATURES BRIEFLY WARM EARLY MONDAY
MORNING BEHIND THE FRONTAL PASSAGE...SOUTHERN AREAS SHOULD
TRANSITION TO RAIN WITH A LINGERING WINTRY MIX FURTHER NORTH BEFORE
PRECIPITATION CHANCES END FROM WEST TO EAST BY MONDAY EVENING. WILL
CONTINUE TO HIGHLIGHT THIS STORM IN THE HWO.
BEHIND THIS SYSTEM...A PROLONGED LAKE EFFECT SNOW EVENT MAY SET UP
ACROSS THE TUGHILL PLATEAU INTO THE SOUTHERN ADIRONDACKS.
TEMPERATURES WILL ALSO PLUMMET AS 850 HPA TEMPERATURES DROP TO
AROUND -25C...ALLOWING FOR MOST OF THE REGION TO DIP BELOW ZERO
MONDAY NIGHT...ESPECIALLY WHERE SIGNIFICANT SNOW COVER STILL EXISTS.
TEMPERATURES WILL STRUGGLE TO REACH THE SINGLE DIGITS ACROSS MOST
LOCATIONS DURING THE DAY TUESDAY BEFORE PLUMMETING BELOW ZERO AGAIN
TUESDAY NIGHT. WIND CHILLS WILL ALSO POTENTIALLY REACH ADVISORY
LEVELS AGAIN NEXT WEEK AS A TIGHT PRESSURE GRADIENT ALLOWS FOR A
GUSTY NORTHWEST WIND ACROSS THE REGION. WILL HIGHLIGHT THE WIND
CHILL THREAT IN THE HWO AS WELL. HIGH PRESSURE WILL BUILD ACROSS
MOST OF THE REGION FOR MIDWEEK...ENDING THE LAKE EFFECT THREAT
BEFORE ANOTHER STORM SYSTEM POTENTIALLY GRAZES THE REGION TO END THE
WORK WEEK.
&&
.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
SNOW WILL CONTINUE THROUGH MUCH OF THE TAF PERIOD WNDING AT 18Z FRIDAY.
THE SNOW WILL COME DOWN HEAVIEST THIS EVENING AS AREA OF LOW
PRESSURE MOVES OFF THE MID ATLANTIC COAST AND STRENGTHENS TONIGHT.
IFR CONDITIONS WILL LOWER TO LIFR FOR THE EVENING WITH THE HEAVIER
SNOW. AN IMPROVEMENT TO MVFR IS EXPECTED TO OCCUR LATE IN THE
PERIOD AS THE SNOW LIGHTENS UP.
NORTH TO NORTHEAST WINDS AROUND 10 KNOTS WILL SHIFT MORE TO THE
NORTH AS THE DAY PROGRESSES AND INCREASE IN SPEED AS LOW MOVES OFF
THE MID ATLANTIC COAST AND STRENGTHENS. GUSTS TO AROUND 20 KNOTS ARE
EXPECTED.
OUTLOOK...
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA...SN...SLEET.
SUNDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SN...FZRA...SLEET.
MONDAY: HIGH OPERATIONAL IMPACT.BREEZY LIKELY RA...SN.
MONDAY NIGHT: LOW OPERATIONAL IMPACT.BREEZY SLIGHT CHANCE OF SHSN.
TUESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHSN.
&&
.HYDROLOGY...
NO WIDESPREAD HYDROLOGIC PROBLEMS ARE EXPECTED OVER THE NEXT FIVE
DAYS.
A STORM SYSTEM WILL BRING SNOW TO THE REGION THROUGH TOMORROW
MORNING. VERY COLD TEMPERATURES ARE EXPECTED LATE THIS
WEEK...WHICH WILL CONTINUE TO ALLOW RIVER AND LAKE ICE TO FORM AND
THICKEN.
ANOTHER STORM SYSTEM WILL BRING PRECIPITATION TO THE REGION LATE
SUNDAY INTO MONDAY. WITH WARMER AIR EXPECTED ALOFT...PRECIPITATION
WITH THIS SYSTEM WILL BEGIN AS SNOW OR A WINTRY MIX...AND PERHAPS CHANGING
TO RAIN IN SOME AREAS. PRECIPITATION AMOUNTS ARE STILL UNCERTAIN
WITH THIS SYSTEM.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 10 AM EST FRIDAY FOR CTZ001-013.
NY...WINTER STORM WARNING UNTIL 10 AM EST FRIDAY FOR NYZ038>041-043-
047>054-058>061-063>066-082>084.
WINTER WEATHER ADVISORY UNTIL 10 AM EST FRIDAY FOR NYZ032-033-
042.
WIND CHILL WARNING UNTIL 11 AM EST FRIDAY FOR NYZ032-033-042.
MA...WINTER STORM WARNING UNTIL 10 AM EST FRIDAY FOR MAZ001-025.
VT...WINTER STORM WARNING UNTIL 10 AM EST FRIDAY FOR VTZ013>015.
&&
SYNOPSIS...FRUGIS/KL/SNYDER
NEAR TERM...KL/SNYDER
SHORT TERM...KL
LONG TERM...IRL
AVIATION...IAA/11
HYDROLOGY...FRUGIS/KLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 442 PM EST THU JAN 2 2014 NYZ032-033-042-031200- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- 442 PM EST THU JAN 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER...HAMILTON AND NORTHERN WARREN COUNTIES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. VERY COLD WIND CHILL READINGS ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. IN ADDITION...ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA SUNDAY EVENING INTO MONDAY...POTENTIALLY BRINGING A WINTRY MIX OF PRECIPITATION INCLUDING SNOW...SLEET AND FREEZING RAIN. VERY COLD WIND CHILL READINGS...AND LAKE EFFECT SNOWFALL WILL BE POSSIBLE NEXT MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET...OR BY TELEPHONE. CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084- VTZ013>015-031200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 442 PM EST THU JAN 2 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...GREATER CAPITAL REGION...TACONICS...MID HUDSON VALLEY...SOUTHERN VERMONT...THE BERKSHIRES...AND NORTHWESTERN CONNECTICUT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. VERY COLD WIND CHILL READINGS ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. IN ADDITION...ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA SUNDAY EVENING INTO MONDAY...BRINGING A WINTRY MIX OF PRECIPITATION INCLUDING SNOW...SLEET AND FREEZING RAIN. VERY COLD WIND CHILLS WILL BE POSSIBLE AGAIN NEXT MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET...OR BY TELEPHONE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 134 PM EST THU JAN 2 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031015- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 134 PM EST THU JAN 2 2014 ...EXTREME COLD TO PERSIST INTO SATURDAY... DANGEROUS...EXTREME COLD WILL CONTINUE ACROSS THE REGION INTO SATURDAY. TEMPERATURES WILL BE UP TO 30 DEGREES BELOW NORMAL THROUGH THE PERIOD. DAYTIME HIGHS WILL RANGE FROM -5F TO 15F NORTH TO SOUTH. NIGHTTIME LOWS WILL RANGE FROM -30F TO 0F NORTH TO SOUTH. WIND CHILL VALUES WILL RANGE FROM -40F TO -15F NORTH TO SOUTH. AT THESE READINGS...FROSTBITE OCCURS IN 10 TO 30 MINUTES. HYPOTHERMIA IS POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. INDIVIDUALS...AND PETS SHOULD AVOID EXPOSURE TO THE EXTREME COLD. OKEEFE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 408 PM EST THU JAN 2 2014 MAZ001-NYZ039>041-047>054-058>061-084-VTZ013>015-022315- NORTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 408 PM EST THU JAN 2 2014 ...SNOWFALL RATES WILL INCREASE ACROSS THE GREATER CAPITAL DISTRICT...EASTERN MOHAWK VALLEY...SOUTHERN VERMONT AND BERKSHIRE COUNTY DURING THE EVENING HOURS... A BAND OF MODERATE TO HEAVY SNOW WAS DEVELOPING ALONG THE I-88 CORRIDOR INTO THE CAPITAL DISTRICT. THIS BAND WILL EXPAND NORTHEAST AND INTENSIFY THROUGH THE EVENING HOURS...ESPECIALLY DURING THE EVENING COMMUTE. MANY OF THESE AREAS WILL SEE AN INCH AN HOUR OF SNOWFALL...WITH SOME LOCALES PICKING UP 1-2 INCHES PER HOUR DURING THIS EVENING. SNYDER
The national radar mosaic for the moment the first event began.
3 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2014Every state in 2014This day in weather historyWarnings in Vermont, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486459, 486460, 486461.